ADVERTISEMENT
ADVERTISEMENT

Q. What could be wrong if someone has blurred vision and sees rainbow halos around light even after undergoing glaucoma shunt surgery?

Answered by
Dr. M Anjali Shelbi
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 28, 2022

Hello doctor,

I did glaucoma shunt implant surgery in my left eye due to high eye pressure, and eye drops were not helping anymore. My eyes were blurry before the surgery, and that was due to high pressure, so after the shunt implant was done, my vision became clear. Unfortunately, during my recovery, the shunt stopped working because the tube was short and was not disposing of much, and I had to go for a revision. I did, but I developed hyphema (eye bleeding), which the doctor said because the tube was too long and poked the iris or pupil, which caused the blood to accumulate inside the pupil. So he prescribed me Atropin to stop the bleeding. It did. And I was blood free after five days. However, the tube was blocked because my eyes were still dilated. The vision suddenly became blurred or hazy, and now I see rainbow haloes around light. I knew my eye pressure was up becausebecause the same symptom was experienced before I got the shunt done but it is worse now. So he scheduled me for a third revision after two weeks.

My concern is that my pressure is lowered to 23 mmHg currently ( using Cosopt eye drop ), but my vision is still blurry, and I still see halos. However, before the surgery vision never got blurry till my pressure was above 30 mmHg. So should I be concerned about the sudden blurred vision and rainbow halos that developed after the revision surgery? Also, I forgot to mention the time between the first surgery and the second, it was six weeks. And now, it has been three weeks since I have done the revision surgery (the second one ).

What are your view on blurry vision and rainbow halos around lights at night?

Thank you.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I read your query and understand your concern. Are you still using tablet Atropine? Atropine causes pupil dilation, leading to photophobia (light sensitivity) and blurry vision. The duration of action of medicine is also long (seven days or longer). So these symptoms can persist even after the stoppage of the drug.

Kindly revert for more quries.

Thank you.

Hello doctor,

Thank you for your reply.

I stopped using Atropine almost three weeks ago. The blurriness is different this time. Last month, I used Atropine for the right eye, and the blurry vision from dilation is different. Then, it was blurry from a close distance and clear from far away. Now, in this case, for my left eye, it is the opposite. I can see near objects, but I cannot see far clearly. Also, I developed rainbow halos around the light, which I did not have before, and I did not develop from Atropine for the right eye. Kindly help.

#

Hi,

Welcome back to icliniq.com.

The blurring of vision and colored haloes can be due to corneal edema. Since the surgery had certain complications, residual corneal edema might cause these symptoms.. Therefore, you should consult your glaucoma specialist and undergo a thorough evaluation.

Thank you.

Hello doctor,

Thank you for quick reply.

I consulted my doctor to check the function of the glaucoma device twice one week back. I have asked about the blurred vision and rainbow halos. So I am afraid I have a vision loss or a glaucoma attack. Can that be the reason? If this is due to corneal edema, is there a diagnostic test, or is it just by examination? Kindly help.

#

Hello,

Welcome back to icliniq.com.

Since your intraocular pressure is controlled now on topical drugs, your vision is safe. Let us give some time for the eye inflammation to settle as you have undergone two surgeries. Corneal edema can be diagnosed under slit lamp examination. There will be haziness in the cornea which otherwise looks clear.

Kindly revert for more queries.

Thank you.

Thank you for your reply doctor.

I will be going for the third revision in three weeks, six weeks after the second revision. Will that time be enough for the eyes to heal? Also, should I stop using Pilocarpine 2.0 percent and wait for the pupil dilation to go on its own and intraocular pressure to be controlled with Cosopt eyedrops until the day of the surgery? The Pilocarpine is giving the opposite effect from the Atropine that I have already stopped. Kindly help.

#

Hello,

Welcome back to icliniq.com.

Six weeks is enough for the eyes to heal. Also, I would suggest continuing using Cosopt (Dorzolamide and Timolol) eye drops. Also, the Pilocarpine causes the pupil to constrict and is usually not given if there is hyphema as it adds to inflammation. Did your doctor advise you to start Pilocarpine after discontinuation of Atropine? Were you started on topical steroid medication like Prednisolone?

Thank you.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My father has a constant pain in head after eye surgery. Please give your expert advice.

.. has got pressure known as intraocular pressure (IOP) just like your blood pressure. The normal eye pressure range is 10 to 21 mmHg. Beyond this pressure, the neurons present in the optic nerve (a nerve that connects eye to the brain) starts damag...   Read full

Can glaucoma and cataract be operated at the same time?

.. all reports carefully (attachment removed to protect patient identity). Your doctor has correctly said that it is an advanced form of glaucoma. The treatment depends on the type of glaucoma, either open-angle glaucoma or closed angle glaucoma. It...   Read full

I have blurred vision and dizziness on exertion. Is it due to hypoxia caused by asthma?

.. said you are asthmatic and taking two inhalers. But you suffer exertional dyspnea and fatigue also hypotension and all this is because of hypoxia. Your asthma is not under control. So you need to increase the dose of Fluticasone inhaler or take a ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Listeriosis - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Listeriosis is a bacterial infection, that can result in severe complications like meningitis, sepsis, and even death. R...  Read more»
Myositis - Types, Symptoms, Causes, Treatment, and Prognosis
The term "myositis" refers to a set of uncommon diseases. To know more about myositis, read the full article below.  Read more»
Osteoporosis: an Important Public Health Problem
Osteoporosis is a problem that is largely preventable. This article focuses on the causes of osteoporosis and the availa...  Read more»

Ask your health query to a doctor online?

Ask an Eye Care Ophthalmologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.